Alert archive / Louisiana / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS Lake Charles, LA

March 13, 2007Hardin County, Tyler County, Texas; 9 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood watch at Mar 13, 2007, 2:46 PM CDT for Hardin County, Tyler County, Texas; 9 parishes in Louisiana. It took effect at Mar 14, 2007, 7:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2007, 2:46 PM CDT (19:46 UTC)
In effect from
Mar 14, 2007, 7:00 AM CDT
Expired
Mar 15, 2007, 4:00 AM CDT
In force
21 hr
Issued by
NWS Lake Charles, LA
Flood severity
None

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KLCH 131946
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 PM CDT TUE MAR 13 2007

...FLOODING RAINS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT...

.CARIBBEAN AIR CONTINUES TO STREAM THROUGH THE WESTERN GULF OF
MEXICO, GENTLY ASCENDING AND POOLING UPON APPROACHING THE WESTERN
UPPER GULF COAST STATES. CONSEQUENTLY, BOTH DEEP MOISTURE AND
INSTABILITY ARE IN PLACE. THE ONLY INGREDIENT NEEDED IS LIFT.

LOW PRESSURE ALOFT, CURRENTLY ACROSS WEST TEXAS, WILL BEGIN ITS
EASTWARD JOURNEY THIS EVENING. ITS ASSOCIATED LIFT WILL GIVE A
SIGNIFICANT BOOST TO THE ASCENDING CARIBBEAN AIR. WIDESPREAD RAIN,
HEAVY AT TIMES, ALONG WITH THE POSSIBILITY OF SEVERE WEATHER, WILL
BE THE RESULT. THE BULK OF THIS WEATHER WILL BE FELT ON WEDNESDAY.


LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-140915-
/O.NEW.KLCH.FF.A.0002.070314T1200Z-070315T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
246 PM CDT TUE MAR 13 2007

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST 
  TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...
  ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
  CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...
  LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. 
  MARTIN...VERMILION AND VERNON. IN SOUTHEAST TEXAS...HARDIN...
  JASPER...JEFFERSON...NEWTON...ORANGE AND TYLER.

* FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING

* LOW PRESSURE ALOFT MOVING OUT OF WEST TEXAS WILL PASS OVER
  LOUISIANA ON WEDNESDAY. THE LIFT ATTENDING THIS LOW WILL
  INITIATE AND MAINTAIN WIDESPREAD RAIN ACROSS THE AREA. SEVERE
  WEATHER IS ALSO A POSSIBILITY.

* MEAN RAINFALL TOTALS, ENDING LATE WEDNESDAY EVENING, WILL RANGE
  FROM 2 TO 3 INCHES ACROSS SOUTH CENTRAL AND EAST CENTRAL
  LOUISIANA, TO 3 TO 5 INCHES ACROSS SOUTHEAST TEXAS AND ACROSS
  SOUTHWEST AND WEST CENTRAL LOUISIANA. RAINFALL INTENSITY WILL BE
  EXTREME AT TIMES, RANGING FROM 2 TO 3 INCHES PER HOUR IN THE
  HEAVIER SHOWERS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
4 follow-up statements
000 
WGUS64 KLCH 140921
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 AM CDT WED MAR 14 2007

...FLOODING RAINS POSSIBLE TODAY AND TONIGHT...

.CARIBBEAN AIR CONTINUES TO STREAM THROUGH THE WESTERN GULF OF
MEXICO... GENTLY ASCENDING AND POOLING UPON APPROACHING THE
WESTERN UPPER GULF COAST STATES. CONSEQUENTLY...BOTH DEEP
MOISTURE AND INSTABILITY ARE IN PLACE. THE ONLY INGREDIENT NEEDED
IS LIFT.

LOW PRESSURE ALOFT... CURRENTLY ACROSS CENTRAL TEXAS... WILL
CONTINUE ITS EASTWARD JOURNEY TODAY. ITS ASSOCIATED LIFT WILL GIVE A
SIGNIFICANT BOOST TO THE ASCENDING CARIBBEAN AIR. WIDESPREAD
RAIN...HEAVY AT TIMES...ALONG WITH THE POSSIBILITY OF SEVERE
WEATHER...WILL BE THE RESULT.

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-142100-
/O.CON.KLCH.FF.A.0002.070314T1200Z-070315T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
421 AM CDT WED MAR 14 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN LOUISIANA...ACADIA...ALLEN...AVOYELLES...
  BEAUREGARD...CALCASIEU...CAMERON...EVANGELINE...IBERIA...
  JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. 
  LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION AND VERNON. 
  IN SOUTHEAST TEXAS...HARDIN...JASPER...JEFFERSON...NEWTON...
  ORANGE AND TYLER.

* THROUGH THIS EVENING

* LOW PRESSURE ALOFT MOVING OUT OF CENTRAL TEXAS WILL PASS OVER
  THE REGION TODAY AND TONIGHT. THE LIFT ATTENDING THIS LOW WILL
  INITIATE AND MAINTAIN WIDESPREAD RAIN ACROSS THE AREA. SEVERE
  WEATHER IS ALSO A POSSIBILITY.

* MEAN RAINFALL TOTALS...ENDING LATE WEDNESDAY EVENING...WILL
  RANGE FROM 1 TO 2 INCHES ACROSS SOUTH CENTRAL AND EAST CENTRAL
  LOUISIANA...TO 2 TO 4 INCHES ACROSS SOUTHEAST TEXAS AND ACROSS
  SOUTHWEST AND WEST CENTRAL LOUISIANA. RAINFALL INTENSITY WILL BE
  EXTREME AT TIMES...RANGING FROM 1 TO 2 INCHES PER HOUR IN THE
  HEAVIER SHOWERS AND THUNDERSTORMS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

13
000 
WGUS64 KLCH 142016
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
316 PM CDT WED MAR 14 2007

...FLOODING RAINS POSSIBLE TODAY AND TONIGHT...

.A SURFACE LOW WILL DEVELOP OFF THE TEXAS COAST AND MOVE INLAND
INTO SOUTH CENTRAL LOUISIANA TONIGHT. THE UPPER LOW OVER NORTH
CENTRAL TEXAS WILL MOVE SLOWLY EASTWARD AND WILL BE NEARING THE
LOWER MISSISSIPPI VALLEY LATE TONIGHT. THE COMBINATION OF THESE
TWO SYSTEMS, TOGETHER WITH ALREADY SATURATED AIR, WILL PRODUCE
WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS. THE RAIN WILL BE
HEAVY AT TIMES.

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-150600-
/O.EXT.KLCH.FF.A.0002.000000T0000Z-070315T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
316 PM CDT WED MAR 14 2007

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 AM CDT THURSDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN LOUISIANA...ACADIA...ALLEN...AVOYELLES...
  BEAUREGARD...CALCASIEU...CAMERON...EVANGELINE...IBERIA...
  JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. 
  LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION AND VERNON. 
  IN SOUTHEAST TEXAS...HARDIN...JASPER...JEFFERSON...NEWTON...
  ORANGE AND TYLER.

* UNTIL 1 AM CDT THURSDAY

* LOW PRESSURE ALOFT MOVING OUT OF CENTRAL TEXAS WILL PASS SLOWER
  THAN PREVIOUS INDICATIONS AND WILL NOT MOVE EAST OF THE REGION
  UNTIL LATE TONIGHT. THE LIFT ATTENDING THIS LOW WILL INITIATE
  AND MAINTAIN WIDESPREAD RAIN ACROSS THE AREA.

* RADAR ESTIMATES INDICATE THAT 3 TO 5 INCHES OF RAIN HAD ALREADY
  FALLEN OVER LOWER SOUTHEAST TEXAS WHILE 1 TO 2 INCHES HAD FALLEN
  OVER INTERIOR SOUTHEAST AND WESTERN PORTIONS OF LOUISIANA.
  ANOTHER 1 TO 2 INCHES OF RAIN CAN BE EXPECTED OVER MOST OF THE
  AREA MAINLY DURING THE EVENING HOURS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

JS
000 
WGUS64 KLCH 150207
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
907 PM CDT WED MAR 14 2007

...FLOODING RAINS STILL POSSIBLE TONIGHT OVER SOUTHERN LOUISIANA...

.AN UPPER LOW OVER NORTH EAST TEXAS WILL MOVE SLOWLY EASTWARD AND
WILL BE NEARING THE LOWER MISSISSIPPI VALLEY EARLY THURSDAY. A
SURFACE LOW JUST OFFSHORE THE LOUISIANA COAST WILL CONTINUE TO
MOVE EAST...AND PROVIDE THE FOCUS FOR THUNDERSTORMS WITH VERY
HEAVY RAIN...WITH THE GREATEST THREAT OVER SOUTH CENTRAL
LOUISIANA.

LAZ027>032-TXZ180>182-201-215-216-150315-
/O.CAN.KLCH.FF.A.0002.000000T0000Z-070315T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...WOODVILLE...JASPER...NEWTON...
LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
907 PM CDT WED MAR 14 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST
TEXAS HAS BEEN CANCELLED. MOST OF THE THUNDERSTORMS WITH THE
HEAVIEST RAINFALL WILL REMAIN OFFSHORE THE SOUTHEAST TEXAS
COAST...AND ACROSS SOUTHERN LOUISIANA SOUTH OF I-10.

$$

LAZ044-045-052>055-150900-
/O.EXT.KLCH.FF.A.0002.000000T0000Z-070315T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...ST. MARTINVILLE...
ABBEVILLE...NEW IBERIA...MORGAN CITY
907 PM CDT WED MAR 14 2007

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 AM CDT THURSDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL LOUISIANA...
  IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. 
  MARTIN. IN SOUTHWEST LOUISIANA...VERMILION.

* UNTIL 4 AM CDT THURSDAY

* RADAR ESTIMATES INDICATE THAT 2 TO 3 INCHES OF RAIN HAD ALREADY
  FALLEN OVER LOWER SOUTH CENTRAL LOUISIANA. ANOTHER 2 INCHES OF
  RAINFALL CAN BE EXPECTED OVER SOUTH CENTRAL LOUISIANA TONIGHT.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

LAZ033-041>043-051-150600-
/O.CON.KLCH.FF.A.0002.000000T0000Z-070315T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-CAMERON-
INCLUDING THE CITIES OF...OPELOUSAS...LAKE CHARLES...JENNINGS...
CROWLEY...CAMERON
907 PM CDT WED MAR 14 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...ST. 
  LANDRY. IN SOUTHWEST LOUISIANA...ACADIA...CALCASIEU...CAMERON 
  AND JEFFERSON DAVIS.

* UNTIL 1 AM CDT THURSDAY

* RADAR ESTIMATES INDICATE THAT 2 TO 3 INCHES OF RAIN HAD ALREADY
  FALLEN OVER LOWER SOUTH CENTRAL LOUISIANA. ANOTHER INCH OF
  RAINFALL IS POSSIBLE OVER SOUTHWEST LOUISIANA THIS
  EVENING...TAPERING OFF AFTER MIDNIGHT.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KLCH 150900
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 AM CDT THU MAR 15 2007

LAZ044-045-052>055-151000-
/O.EXP.KLCH.FF.A.0002.000000T0000Z-070315T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...ST. MARTINVILLE...
ABBEVILLE...NEW IBERIA...MORGAN CITY
400 AM CDT THU MAR 15 2007

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL LOUISIANA AND
SOUTHWEST LOUISIANA HAS EXPIRED. SHOWERS AND ISOLATED
THUNDERSTORMS WILL LINGER OVER THE REGION THIS MORNING...BUT
ADDITIONAL RAINFALL IS NOT EXPECTED TO BE SUFFICIENT ENOUGH TO
CAUSE FLOODING.

$$

13

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Mar 13, 11:00 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Mar 13, 11:00 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1100 AM CDT TUE MAR 13 2007

.UPDATE...
CONTEMPLATING ISSUING A FLASH FLOOD WATCH FOR THE ENTIRE
FORECAST AREA STARTING WEDNESDAY MORNING. ALSO, A SLIGHT RISK FOR
SEVERE WEATHER WILL EXIST LATER TONIGHT INTO WEDNESDAY. OTHERWISE
ZONE PACKAGE IS ON TARGET AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 324 AM CDT TUE MAR 13 2007/

SHORT TERM...
CLUSTER OF THUNDERSTORMS OVER CENTRAL TEXAS THIS MORNING APPEAR
TO BE MOVING NORTHEAST RATHER THAN TO THE EAST AS THEY WERE EARLY
YESTERDAY MORNING. THUS STORMS WILL LIKELY NOT MOVE INTO THE LOCAL
AREA AS EARLY AS THEY DID YESTERDAY MORNING. HAVE DELAYED HIGHEST
POPS FOR TODAY INTO THE AFTERNOON HOURS.

500 MB LOW IS STILL NEAR THE SOUTHEAST CORNER OF NEW MEXICO EARLY
THIS MORNING. IT IS PROGGED TO BEGIN MOVING EAST AFTER SUNRISE
TODAY AND TO BE MOVING THROUGH THE TEXARKANA AREA AT SUNSET
TOMORROW. THIS INSTABILITY PRODUCING FEATURE SHOULD BE MAINLY
EAST OF THE FORECAST AREA THURSDAY MORNING.

MEANWHILE MOISTURE WILL REMAIN HIGH FOR THE NEXT COUPLE OF DAYS.
DRYING IS PROGGED TO PROGRESS WEST TO EAST ACROSS THE REGION
WEDNESDAY NIGHT AND THURSDAY MORNING. CHANCES OF SHOWERS AND
THUNDERSTORMS WILL BE HIGH LATER TODAY THROUGH WEDNESDAY THEN
TAPER OFF FROM THE WEST WEDNESDAY NIGHT INTO THURSDAY AS MOISTURE
AND INSTABILITY DIMINISH. A SURFACE FRONTAL TROUGH WILL MOVE
THROUGH THURSDAY MORNING AND HIGHEST CHANCES OF RAIN ON THAT DAY
WILL BE IN THE DEEPEST MOISTURE OVER THE EASTERN EXTREMES OF THE
AREA.

LONG TERM...
DURING THE OUTLOOK PERIOD FRIDAY THROUGH MONDAY....CHANCES OF RAIN
WILL BE SLIGHT. A RELATIVELY DRY HIGH PRESSURE SYSTEM IS EXPECTED
OVER THE AREA DURING THE PERIOD.

AVIATION...
AREAS OF FOG EARLY THIS MORNING. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS SPREADING WEST TO EAST ACROSS THE REGION MID DAY AND
AFTERNOON INTO EVENING. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS OVERNIGHT.

MARINE...
WINDS AND SEAS SHOULD CONTINUE BELOW SMALL CRAFT ADVISORY CRITERIA
INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  62  73  61 /  80  70  70  50
KBPT  73  62  73  61 /  90  70  70  40
KAEX  75  62  72  59 /  70  70  70  60
KLFT  77  62  71  62 /  60  70  70  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 13, 9:50 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
950 AM CDT TUE MAR 13 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-141200-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
950 AM CDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON ACROSS SOUTHEAST
TEXAS, TAPERING OFF TO SCATTERED ACTIVITY ACROSS SOUTH CENTRAL
AND EAST CENTRAL LOUISIANA. THERE IS A SLIGHT RISK FOR SEVERE
STORMS AND FLOODING RAIN ACROSS SOUTHEAST TEXAS. THE RAINS BECOME
MORE WIDESPREAD TONIGHT ACROSS THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WIDESPREAD RAIN WITH SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON
WEDNESDAY AND WEDNESDAY NIGHT. FLOODING RAINS AND SEVERE STORMS
ARE POSSIBLE. A FLOOD WATCH MAY BE ISSUED FOR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
WE MAY REQUEST ASSISTANCE FROM STORM SPOTTERS AND PUBLIC SAFETY
OFFICIALS IN SEVERE WEATHER DETECTION AND WARNING FOR WEDNESDAY
AND WEDNESDAY NIGHT.

Nearby

Flash Flood Watches in Louisiana, 2007Flash Flood Watches in Texas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.